[Skip to Content]
[Skip to Content Landing]
Article
August 23, 1941

COLLAPSE FOLLOWING PARENTERAL ADMINISTRATION OF SOLUTION OF THIAMINE HYDROCHLORIDE

Author Affiliations

Cincinnati
From the Department of Internal Medicine, University of Cincinnati College of Medicine, and the Cincinnati General Hospital.

JAMA. 1941;117(8):609. doi:10.1001/jama.1941.72820340003008a

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

The following experience is being reported because, as far as I am aware, a similar case has not been recorded and because it deals with a therapeutic substance which is frequently used at present.

A school teacher aged 45 had been suffering with a mild form of Raynaud's disease since 1932 and with a progressive hypertrophic arthritis of the lumbar spine and sacro-iliac regions since 1933. In April 1940 she had a severe attack of right-sided sciatica for which, among other measures, injections of thiamine hydrochloride were started. A total of thirty-six intramuscular injections of 25 mg. was given between April 16 and July 10, with two different commercial preparations. She vomited twenty minutes and one hour after her eighteenth injection on May 21, 1940.

No more thiamine hydrochloride was given until August 6, at which time the first preparation used was resumed. By August 16 she had received six

First Page Preview View Large
First page PDF preview
First page PDF preview
×